zbMATH — the first resource for mathematics

Ergodicity of Hamilton-Jacobi equations with a noncoercive nonconvex Hamiltonian in \(\mathbb R^2/\mathbb Z^2\). (English) Zbl 1201.35089
The author investigates the long time average behavior of the solutions of the Hamilton-Jacobi equations with a noncoercive, nonconvex Hamiltonian on the torus \(\mathbb{R}^2/\mathbb{Z}^2\). Following an approach initiated by M. Arisawa and P.-L. Lions [Commun. Partial Differ. Equations 23, No. 11-12, 2187–2217 (1998; Zbl 1126.93434)], the author gives nonresonance conditions under which the long time average converges to a constant. The main idea in the proof consists of establishing some rigidity properties of the solutions. The author shows that in the resonant case the limit still exists, although it is not constant in general. He also computes the limit at points where it is not locally constant. The paper ends with some statements of open problems.

35F21 Hamilton-Jacobi equations
35F20 Nonlinear first-order PDEs
49J15 Existence theories for optimal control problems involving ordinary differential equations
35R15 PDEs on infinite-dimensional (e.g., function) spaces (= PDEs in infinitely many variables)
Full Text: DOI
[1] Alvarez, O.; Bardi, M., Ergodic problems in differential games, (), 131-152 · Zbl 1153.91346
[2] O. Alvarez, M. Bardi, Ergodicity, stabilization, and singular perturbations for Bellman-Isaacs equations, Mem. Amer. Math. Soc., in press · Zbl 1209.35001
[3] Alvarez, O.; Ishii, H., Hamilton – jacobi equations with partial gradient and application to homogenization, Comm. partial differential equations, 26, 5-6, 983-1002, (2001) · Zbl 1014.49021
[4] Arisawa, M.; Lions, P.-L., On ergodic stochastic control, Comm. partial differential equations, 23, 11-12, 2187-2217, (1998) · Zbl 1126.93434
[5] Artstein, Z.; Gaitsgory, V., The value function of singularly perturbed control systems, Appl. math. optim., 41, 3, 425-445, (2000) · Zbl 0958.49019
[6] Bardi, M., On differential games with long-time-average cost, (), 3-18 · Zbl 1188.49030
[7] Barles, G., Some homogenization results for non-coercive hamilton – jacobi equations, Calc. var. partial differential equations, 30, 4, 449-466, (2007) · Zbl 1136.35004
[8] Birindelli, I.; Wigniolle, J., Homogenization of hamilton – jacobi equations in the Heisenberg group, Commun. pure appl. anal., 2, 4, 461-479, (2003) · Zbl 1043.35025
[9] Crandall, M.G.; Ishii, H.; Lions, P.-L., User’s guide to viscosity solutions of second order partial differential equations, Bull. amer. math. soc. (N.S.), 27, 1-67, (1992) · Zbl 0755.35015
[10] Gomes, D.A., Hamilton – jacobi methods for vakonomic mechanics, Nodea nonlinear differential equations appl., 14, 3-4, 233-257, (2007) · Zbl 1135.37327
[11] Imbert, C.; Monneau, M., Homogenization of first-order equations with \(u / \operatorname{\&z.epsiv;}\)-periodic Hamiltonians. part I: local equations, Arch. ration. mech. anal., 187, 1, 49-89, (2008) · Zbl 1127.70009
[12] P.-L. Lions, G. Papanicolaou, S.R.S. Varadhan, Homogenization of Hamilton-Jacobi equations, unpublished work
[13] M. Quincampoix, J. Renault, On the existence of a limit value in some non-expansive optimal control problems, preprint hal-00377857 · Zbl 1234.49003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.